Alert archive / Montana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 39, NWS Glasgow, MT

July 2, 2000Wibaux County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jul 2, 2000, 9:18 PM MDT for Wibaux County, Montana. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 2, 2000, 9:18 PM MDT (03:18 UTC)
Expired
Jul 2, 2000, 10:15 PM MDT
In force
57 min
Issued by
NWS Glasgow, MT
Area
Whole counties

County Wibaux County, MT

The radar

The Glasgow radar (KGGW), 225 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 9:45 PM MDTThunderstorm Wind 52 EWibaux, MT

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 6:00 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2000-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2000-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
883 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
2382 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WUUS55 KGGW 030320
SVRGGW
MTC109-030415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
918 PM MDT SUN JUL 2 2000

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WIBAUX COUNTY IN NORTHEAST MONTANA

* UNTIL 1015 PM MDT

* AT 916 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 18 MILES NORTHWEST OF WIBAUX...OR ABOUT 13
  MILES EAST OF GLENDIVE...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WIBAUX AT 935 PM MDT

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

$$

FORRESTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 8:10 PM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 2, 8:10 PM MDT, 1 hour 8 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
810 PM MDT SUN JUL 2 2000

POSSIBLE TORNADIC SUPERCELL OVER THE GGW AREA AT THIS TIME. CURRENT
ZONES LOOK GOOD. NO UPDATES.  WATERHOUSE

GGW TTTTT 060/088 060/080 055/082 056/086 059/088 946654/90333
GDV TTTTT 063/088 062/080 055/083 056/087 058/087 946654/90333

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:04 PM MDTSevere Thunderstorm WarningGGWValley56 min
Jul 2, 6:35 PM MDTSevere Thunderstorm WarningGGWPetroleum55 min
Jul 2, 6:54 PM MDTSevere Thunderstorm WarningGGWValley66 min
Jul 2, 7:19 PM MDTSevere Thunderstorm WarningGGWPetroleum56 min
Jul 2, 7:45 PM MDTSevere Thunderstorm WarningGGWGarfield60 min
Jul 2, 7:56 PM MDTTornado WarningGGWValley64 min
Jul 2, 8:35 PM MDTSevere Thunderstorm WarningGGWMcCone70 min
Jul 2, 8:38 PM MDTSevere Thunderstorm WarningGGWGarfield67 min
Jul 2, 8:48 PM MDTSevere Thunderstorm WarningGGWDawson57 min
Jul 2, 8:56 PM MDTSevere Thunderstorm WarningGGWRoosevelt, Valley64 min
Jul 2, 9:18 PM MDTTornado WarningGGWMcCone57 min
Jul 2, 9:46 PM MDTSevere Thunderstorm WarningGGWRichland, Roosevelt59 min
Jul 2, 10:08 PM MDTSevere Thunderstorm WarningGGWDawson67 min
Jul 2, 10:41 PM MDTSevere Thunderstorm WarningGGWRichland, Roosevelt64 min
Jul 3, 5:10 PM MDTSevere Thunderstorm WarningGGWPetroleum65 min
Jul 3, 5:40 PM MDTSevere Thunderstorm WarningGGWPhillips65 min

Nearby

Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.